MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 5 10MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT

DEPUY IRELAND - 9616671 ATTUNE PS FB INSRT SZ 5 10MM; ATTUNE IMPLANT : KNEE TIBIAL INSERT
Catalog Number 151640510
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the attune insert was damaged with scratch.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information was received: sales rep confirmed the following: "the photo below shows what the nurse saw when she opened the implant box.This is thought to be the yellow text in the question".Text in yellow: "device was found with that damage when it was open".
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: attune insert damage (scratch).The product was not returned to j&j medtech orthopaedics; however, photos were provided for review and a manufacturing record review was performed by the medtech orthopaedics raynham team.See attachments (attune insert 1.Jpg and attune insert 2.Jpg).The photo investigation revealed a deep scratch over the attune ps fb insrt sz 5 10mm surface.Although the photographs attached confirmed the scratch on the part, there is no certainty of the insert condition at the time it was received and therefore cannot establish if the damaged occurred before or after the packaging was opened.Based on the manufacturing document review, and the nonconformance search, there is no evidence suggesting that it had occurred during the manufacturing process.With information provided, a potential cause cannot be established.However, consideration must be given to all other potential influences such as other tools and hard edges coming in contact with the device.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 5 10mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device j6542k number, and no non-conformances nor manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device j6542k number, and no non-conformances nor manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary : attune insert damage (scratch).The product was not returned to j&j medtech orthopaedics, however photos were provided for review and a manufacturing record review was performed by the medtech orthopaedics raynham team.See attachments (attune insert 1.Jpg and attune insert 2.Jpg).The photo investigation revealed a deep scratch over the attune ps fb insrt sz 5 10mm surface.Although the photographs attached confirmed the scratch on the part, there is no certainty of the insert condition at the time it was received and therefore cannot establish if the damaged occurred before or after the packaging was opened.Based on the manufacturing document review, and the nonconformance search, there is no evidence suggesting that it had occurred during the manufacturing process.With information provided, a potential cause cannot be established.However, consideration must be given to all other potential influences such as other tools and hard edges coming in contact with the device.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 5 10mm would have contributed to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device m3525k lot number, and no non-conformances or manufacturing irregularities were identified.Device history review : a manufacturing record evaluation was performed for the finished device m3525k lot number, and no non-conformances or manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: attune insert damage (scratch).The product was not returned to j&j medtech orthopaedics; however, photos were provided for review and a manufacturing record review was performed by the medtech orthopaedics raynham team.The photo investigation revealed a deep scratch over the attune ps fb insrt sz 5 10mm surface.Although the photographs attached confirmed the scratch on the part, there is no certainty of the insert condition at the time it was received and therefore cannot establish if the damaged occurred before or after the packaging was opened.Based on the manufacturing document review, and the nonconformance search, there is no evidence suggesting that it had occurred during the manufacturing process.With information provided, a potential cause cannot be established.However, consideration must be given to all other potential influences such as other tools and hard edges coming in contact with the device.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 5 10mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device m3525k lot number, and no non-conformances or manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device m3525k lot number, and no non-conformances or manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary attune insert damage (scratch) the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed a deep scratch over one side of the attune ps fb insrt sz 5 10mm's surface.Additionally, signs of the device being manipulated and tried to be implanted were identified on the device bottom surface.Although the device was received with a scratch condition, there is no certainty of the insert condition at the time it was received and therefore cannot establish if the damaged occurred before or after the packaging was opened.Based on the manufacturing document review, and the nonconformance search, there is no evidence suggesting that it had occurred during the manufacturing process.Damage observed can be consistent with other tools and hard edges coming in contact with the device during the assembling or attempting to implant the device.Properly handling and attention to the approved use of the device diminishes the risk of failure.A manufacturing record evaluation was performed for the finished device m3525k lot number, and no non-conformances or manufacturing irregularities were identified.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune ps fb insrt sz 5 10mm would have contributed to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device m3525k lot number, and no non-conformances or manufacturing irregularities were identified.Device history review
=
> a manufacturing record evaluation was performed for the finished device m3525k lot number, and no non-conformances or manufacturing irregularities were identified.H11 additional narrative: corrected: h3.

Brand Name
ATTUNE PS FB INSRT SZ 5 10MM
Common Device Name
ATTUNE IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19871620
Report Number1818910-2024-16437
Device Sequence Number7114274
Product Code JWH
UDI-Device Identifier10603295049968
UDI-Public(01)10603295049968(17)280430(10)M3525K
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111433
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number151640510
Device Lot NumberM3525K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2024
Supplement Date Received by Manufacturer09/03/2024
10/18/2024
11/29/2024
01/08/2025
03/19/2025
03/20/2025
Initial Report FDA Received Date07/31/2024
Supplement Report FDA Received Date09/05/2024
10/18/2024
12/03/2024
01/09/2025
03/20/2025
03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown